Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can Pepto Bismol Cause False Reading In CT Scan Of Stomach?

About a week ago I was having a bad case of irratable bowel that lasted all day. I took Pepto Bismol 2 large doses and it didnt seem to help so I went to the ER. The doctor there ordered a CT scan of my stomach area. This was about 2 hours after I had taken the Pepto Bismol. I did mention that to the doctor and Tech. The TC scan reading was a mass in my small intestines. I have an appointment with a cancer doctor. My question could the Pepto Bismol have given a false reading in my CT scan. The doctor gave me Bentyl and Im doing fine now.
Tue, 19 Feb 2019
Report Abuse
Internal Medicine Specialist 's  Response
Hello,

Pepto Bismol may be radio-opaque if you consume a sufficient amount.

But in case of malignancy or mass abdomen can be diagnosed by ultrasound abdomen.

You may repeat the CT after 48 hours then consult your doctor he will examine and treat you accordingly.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Penchila Prasad Kandikattu, Internal Medicine Specialist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Pepto bismol


Loading Online Doctors....
Can Pepto Bismol Cause False Reading In CT Scan Of Stomach?

Hello, Pepto Bismol may be radio-opaque if you consume a sufficient amount. But in case of malignancy or mass abdomen can be diagnosed by ultrasound abdomen. You may repeat the CT after 48 hours then consult your doctor he will examine and treat you accordingly. Hope I have answered your query. Let me know if I can assist you further. Regards, Dr. Penchila Prasad Kandikattu, Internal Medicine Specialist